MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ FX TOP; SYSTEM, BLOOD CULTURING

BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ FX TOP; SYSTEM, BLOOD CULTURING
Catalog Number 441385
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while removing a glass sample bottle from the bd bactec¿ fx top, the bottle broke causing sample to leak into the instrument.No report of adverse impact to patient or user.
 
Additional Manufacturer Narrative
The following fields were updated with additional information: it was reported while removing a glass sample bottle from the bd bactec¿ fx top, the bottle broke causing sample to leak into the instrument.The user was exposed to the patient sample.No health impact was reported.No report of adverse impact to patient.
 
Event or Problem Description
It was reported while removing a glass sample bottle from the bd bactec¿ fx top, the bottle broke causing sample to leak into the instrument.The user was exposed to the patient sample.No health impact was reported.No report of adverse impact to patient.
 
Additional Manufacturer Narrative
Investigation summary: this complaint alleges a bottle broke while removing it from the bactec fx.The customer has tried to clean the instrument but is still seeing liquid in the instrument.The customer clarified that bottle contents did drip on an employee, however there was no impact reported.A bd field service engineer (fse) went to the customer site and observed that the rack with clean and clear of fluids.There were no instrument issues present, the unit is working properly.This complaint is unconfirmed, and the root cause is unknown.No samples were expected to be received as part of this complaint, and therefore no samples were returned, and no returned material investigation could occur.Dhr review is not required for this complaint as this complaint does not allege an early life failure or failure at installation and the configuration has changed since release for manufacturing due to service repairs/pms.Service history review revealed there were no previous complaints for this issue.Bd quality will continue to monitor for trends associated with the failure mode described in this complaint.Review of risk management files confirms there are no new or modified risks associated with this failure mode.
 
Event or Problem Description

Brand Name
BD BACTEC¿ FX TOP
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21148105
Report Number1119779-2025-00008
Device Sequence Number9602771
Product Code MDB
UDI-Device Identifier00382904413859
UDI-Public(01)00382904413859(11)170103
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K915796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number441385
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer02/05/2025
04/17/2025
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date02/24/2025
05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/03/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown